Compounding Pharmacy Issues San Antonio Drug Recall
Talon Compounding Pharmacy (TCP), a drug company based in San Antonio, Texas, has issued a voluntary recall of all lots of lyophilized HCG and sermorelin. The recall was issued based on concerns expressed by the Food and Drug Administration (FDA) regarding sterility assurance of the drugs. If the drugs were not produced in a completely sterile environment, there may be an increased risk of complications or even infection. There have been no reported illnesses related to these products so far, but the company decided to act on the FDA concerns out of an abundance of caution.
The products that are now being recalled were distributed in a number of states, including Texas, between January 18 and July 18, 2016 and they include treatments for a number of symptoms. The recall affects a number of specific items, including:
• Lyophilized HCG in any strength;
• Lyophilized HCG with B12 in any strength, and;
• Lyophilized sermorelin of any strength.
It is important that consumers , doctors and other medical professionals avoid used and unused bottles of these products. Talon officials note, however, that only the above products are being recalled; no other products are part of this action. Anyone who has these products are being asked to discontinue their use and to quarantine any unused product and to contact Talon Compounding Pharmacy for instructions for returning any unused products.
This recall is extremely similar to another that happened at about the same time last year, when Moses Lake Professional Pharmacy in Washington State issued a recall of semorelin compounded products amid FDA concerns about sterilty. Those drugs, as well, had been distributed in a number of states, including Texas and were recalled under much the same circumstances.
Talon Compounding Pharmacy says that it is cooperating fully with the FDA in this San Antonio drug recall and they are in the process of notifying medical professionals and patients of the problem. In addition, FDA officials are encouraging everyone to report any adverse effects to its MedWatch Adverse Event Reporting program.
Those who are contacted regarding the recall should see their physician immediately and have their health assessed for problems. If you have one of these drugs, even if you are not contacted, it’s better to be safe than sorry, so check with the doctor and/or the pharmacist to see if they are part of the recall.
If you or a loved one have taken a compounded drug, whether from Talon Compounding Pharmacy or any other, contact your doctor immediately. If anyone has been sickened or died as a result of taking any type of medication, contact the Texas Drug Injury Lawyer atRamsey Hill LLP as soon as possible, so that we can help you protect your rights under the law.